Alert archive / Colorado / Freeze Warnings in 2014
Freeze Warning 7, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Oct 28, 2014, 7:07 AM MDT for 7 counties in Colorado. It took effect at Oct 29, 2014, 1:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2014, 7:07 AM MDT (13:07 UTC)
- In effect from
- Oct 29, 2014, 1:00 AM MDT
- Expired
- Oct 29, 2014, 8:50 AM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Bent County, CO, Crowley County, CO, El Paso County, CO, Kiowa County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 62 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 1.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1806 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
722 WWUS75 KPUB 281307 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 707 AM MDT TUE OCT 28 2014 COZ085-086-089-093-095>098-282200- /O.CAN.KPUB.FZ.W.0006.000000T0000Z-141028T1400Z/ /O.NEW.KPUB.FZ.W.0007.141029T0700Z-141029T1500Z/ COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- INCLUDING...COLORADO SPRINGS...PUEBLO...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR 707 AM MDT TUE OCT 28 2014 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MDT WEDNESDAY... ...FREEZE WARNING FOR THIS MORNING HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MDT WEDNESDAY. THE FREEZE WARNING FOR THIS MORNING HAS BEEN CANCELLED. * LOCATION...MOST OF THE SOUTHEASTERN COLORADO PLAINS...INCLUDING SOUTHERN EL PASO...PUEBLO...OTERO...CROWLEY...PROWERS AND KIOWA COUNTIES. * TEMPERATURES...FALLING INTO THE UPPER 20S TO AROUND 30 DEGREES THIS MORNING. * IMPACT...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT UNPROTECTED...AND OUTSIDE WATER LINES COULD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL BE CAPABLE OF KILLING CROPS AS WELL AS OTHER SENSITIVE VEGETATION. && $$ COZ087-088-094-281415- /O.CAN.KPUB.FZ.W.0006.000000T0000Z-141028T1400Z/ WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY- INCLUDING...WALSENBURG...TRINIDAD...BRANSON...KIM 707 AM MDT TUE OCT 28 2014 ...FREEZE WARNING HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FREEZE WARNING FOR THIS MORNING. TEMPERATURES IN THE MID 30S ACROSS THE SOUTHEASTERN PLAINS AT THIS TIME WILL WARM THROUGH THE 30S AND 40S THROUGH THE REST OF THE MORNING. $$
5 follow-up statements
637 WWUS75 KPUB 281307 CCA NPWPUB URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 707 AM MDT TUE OCT 28 2014 COZ085-086-089-093-095>098-282200- /O.CAN.KPUB.FZ.W.0006.000000T0000Z-141028T1400Z/ /O.COR.KPUB.FZ.W.0007.141029T0700Z-141029T1500Z/ COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- INCLUDING...COLORADO SPRINGS...PUEBLO...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR 707 AM MDT TUE OCT 28 2014 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MDT WEDNESDAY... ...FREEZE WARNING FOR THIS MORNING HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MDT WEDNESDAY. THE FREEZE WARNING FOR THIS MORNING HAS BEEN CANCELLED. * LOCATION...MOST OF THE SOUTHEASTERN COLORADO PLAINS...INCLUDING SOUTHERN EL PASO...PUEBLO...OTERO...CROWLEY...BENT...PROWERS AND KIOWA COUNTIES. * TEMPERATURES...FALLING INTO THE UPPER 20S TO AROUND 30 DEGREES THIS MORNING. * IMPACT...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT UNPROTECTED...AND OUTSIDE WATER LINES COULD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL BE CAPABLE OF KILLING CROPS AS WELL AS OTHER SENSITIVE VEGETATION. && $$ COZ087-088-094-281415- /O.CAN.KPUB.FZ.W.0006.000000T0000Z-141028T1400Z/ WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY- INCLUDING...WALSENBURG...TRINIDAD...BRANSON...KIM 707 AM MDT TUE OCT 28 2014 ...FREEZE WARNING HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FREEZE WARNING FOR THIS MORNING. TEMPERATURES IN THE MID 30S ACROSS THE SOUTHEASTERN PLAINS AT THIS TIME WILL WARM THROUGH THE 30S AND 40S THROUGH THE REST OF THE MORNING. $$
031 WWUS75 KPUB 282026 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 226 PM MDT TUE OCT 28 2014 COZ085-086-089-093-095>098-290430- /O.CON.KPUB.FZ.W.0007.141029T0700Z-141029T1500Z/ COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- INCLUDING...COLORADO SPRINGS...PUEBLO...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR 226 PM MDT TUE OCT 28 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MDT WEDNESDAY... * LOCATION...SOUTHERN EL PASO...PUEBLO...OTERO...CROWLEY... BENT...PROWERS AND KIOWA COUNTIES. * TEMPERATURES...FALLING INTO THE UPPER 20S TO AROUND 30 DEGREES EARLY WEDNESDAY MORNING. * IMPACT...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT UNPROTECTED...AND OUTSIDE WATER LINES COULD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL BE CAPABLE OF KILLING CROPS AS WELL AS OTHER SENSITIVE VEGETATION. && $$ COZ087-088-094-099-290430- /O.NEW.KPUB.FR.Y.0009.141029T0700Z-141029T1500Z/ WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...WALSENBURG...TRINIDAD...BRANSON...KIM...SPRINGFIELD... WALSH 226 PM MDT TUE OCT 28 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MDT WEDNESDAY. * LOCATION...HUERFANO...LAS ANIMAS AND BACA COUNTIES. * TEMPERATURES...FALLING INTO THE LOWER 30S EARLY WEDNESDAY MORNING. * IMPACT...TENDER VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
872 WWUS75 KPUB 290315 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 915 PM MDT TUE OCT 28 2014 COZ085-086-089-093-095>098-291130- /O.CON.KPUB.FZ.W.0007.141029T0700Z-141029T1500Z/ COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- INCLUDING...COLORADO SPRINGS...PUEBLO...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR 915 PM MDT TUE OCT 28 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MDT WEDNESDAY... * LOCATION...SOUTHERN EL PASO...PUEBLO...OTERO...CROWLEY... BENT...PROWERS AND KIOWA COUNTIES. * TEMPERATURES...FALLING INTO THE UPPER 20S TO AROUND 30 DEGREES EARLY WEDNESDAY MORNING. * IMPACT...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT UNPROTECTED...AND OUTSIDE WATER LINES COULD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL BE CAPABLE OF KILLING CROPS AS WELL AS OTHER SENSITIVE VEGETATION. && $$ COZ087-088-094-099-291130- /O.CON.KPUB.FR.Y.0009.141029T0700Z-141029T1500Z/ WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...WALSENBURG...TRINIDAD...BRANSON...KIM...SPRINGFIELD... WALSH 915 PM MDT TUE OCT 28 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM MDT WEDNESDAY... * LOCATION...HUERFANO...LAS ANIMAS AND BACA COUNTIES. * TEMPERATURES...FALLING INTO THE LOWER 30S EARLY WEDNESDAY MORNING. * IMPACT...TENDER VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
012 WWUS75 KPUB 290940 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 340 AM MDT WED OCT 29 2014 COZ085-086-089-093-095>098-291500- /O.CON.KPUB.FZ.W.0007.000000T0000Z-141029T1500Z/ COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- INCLUDING...COLORADO SPRINGS...PUEBLO...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR 340 AM MDT WED OCT 29 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * LOCATION...SOUTHERN EL PASO...PUEBLO...OTERO...CROWLEY... BENT...PROWERS AND KIOWA COUNTIES. * TEMPERATURES...FALLING INTO THE UPPER 20S TO AROUND 30 DEGREES EARLY WEDNESDAY MORNING. * IMPACT...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT UNPROTECTED...AND OUTSIDE WATER LINES COULD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL BE CAPABLE OF KILLING CROPS AS WELL AS OTHER SENSITIVE VEGETATION. && $$ COZ087-088-094-099-291500- /O.CON.KPUB.FR.Y.0009.000000T0000Z-141029T1500Z/ WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...WALSENBURG...TRINIDAD...BRANSON...KIM...SPRINGFIELD... WALSH 340 AM MDT WED OCT 29 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * LOCATION...HUERFANO...LAS ANIMAS AND BACA COUNTIES. * TEMPERATURES...FALLING INTO THE LOWER 30S EARLY WEDNESDAY MORNING. * IMPACT...TENDER VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
941 WWUS75 KPUB 291450 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 850 AM MDT WED OCT 29 2014 COZ085-086-089-093-095>098-291600- /O.CAN.KPUB.FZ.W.0007.000000T0000Z-141029T1500Z/ COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- INCLUDING...COLORADO SPRINGS...PUEBLO...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR 850 AM MDT WED OCT 29 2014 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FREEZE WARNING FOR SOUTHERN EL PASO...PUEBLO...CROWLEY...OTERO... KIOWA...BENT...AND PROWERS COUNTIES. $$ COZ087-088-094-099-291600- /O.CAN.KPUB.FR.Y.0009.000000T0000Z-141029T1500Z/ WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...WALSENBURG...TRINIDAD...BRANSON...KIM...SPRINGFIELD... WALSH 850 AM MDT WED OCT 29 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FROST ADVISORY FOR HUERFANO...LAS ANIMAS AND BACA COUNTIES. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 28, 4:03 AM MDT, 3 hours 4 minutes earlier.
Area forecast discussion, Oct 28, 4:03 AM MDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 403 AM MDT TUE OCT 28 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 356 AM MDT TUE OCT 28 2014 ...A COOLER DAY ON TAP... CURRENTLY...W-NW FLOW ALOFT CONTINUED ACROSS THE STATE...WHILE A GOOD AMOUNT OF MID AND HIGH LEVEL CLOUDS WAS HINDERING THE RADIATIONAL COOLING PROCESS. MANY AREAS ACROSS THE E PLAINS HAVE DIPPED INTO THE 30S AS OF 330 AM...BUT ARE HAVING A TOUGH TIME DIPPING BELOW FREEZING BECAUSE OF THE CLOUD COVER. TODAY AND TONIGHT...THE UPPER RIDGE OF HIGH PRESSURE BUILDS INTO THE DESERT SW AND 4 CORNERS REGION OVER THE NEXT 24 HRS...PROMISING DRY CONDITIONS. THE FREEZE WARNING MAY BE A BUST BY ABOUT 2-3 DEGREES FOR MANY LOCATIONS THIS MORNING...BUT WILL CONTINUE UNTIL THE SCHEDULED EXPIRATION TIME. DUE TO A COOL START...MAX TEMPS TODAY ARE EXPECTED TO ONLY WARM INTO THE UPPER 50S FOR THE HIGH VALLEYS...AND INTO THE LOWER 60S FOR THE PLAINS. TONIGHT CLEAR SKIES ARE FORECAST...SO PORTIONS OF THE E PLAINS WILL ONCE AGAIN BE UNDER THE GUN FOR A FREEZE. THE PROBABLE AREA WILL BE ALONG AND NORTH OF HIGHWAY 50...AND FROM THE I25 CORRIDOR AND EASTWARD. DECIDED TO HOLD OFF ON ANY NEW HIGHLIGHT ISSUANCE FOR LATE TONIGHT/WED MORN UNTIL THE ONGOING FREEZE WARNING EXPIRES. MOORE .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 356 AM MDT TUE OCT 28 2014 THE QUIET WEATHER PATTERN WILL CONTINUE THROUGH THE END OF THE WORK WEEK BEFORE IT BECOMES MORE ACTIVE OVER THE WEEKEND INTO EARLY NEXT WEEK. UPPER RIDGE OVER THE DESERT SOUTHWEST WILL BUILD NORTHWARD THEN TRANSLATE EASTWARD OVER CO BY FRIDAY. TEMPERATURES WILL REBOUND ABOVE NORMAL FOR WEDNESDAY AHEAD OF A DRY COLD FRONT WHICH MOVES THROUGH THE SOUTHEAST PLAINS WEDNESDAY NIGHT. THIS FRONT WILL KNOCK BACK HIGH TEMPERATURES TO NEAR SEASONAL AVERAGES FOR THURSDAY. BREEZY NORTHWEST WINDS WILL KICK IN ACROSS THE HIGH COUNTRY WEDNESDAY AFTERNOON...THOUGH DIMINISH SOME FOR THURSDAY AS THE RIDGE AXIS MOVES IN FROM THE WEST. AS THE RIDGE AXIS SHIFTS INTO EASTERN CO ON FRIDAY...AHEAD OF THE PACIFIC TROF ENTERING THE WEST COAST...SOUTHWEST WINDS INCREASE AGAIN ACROSS THE HIGH COUNTRY WITH BREEZY SOUTHERLY WINDS ACROSS THE FAR SOUTHEAST PLAINS ALONG THE EAST SIDE OF THE DEVELOPING LEE SIDE TROF. NORMALLY WITH CURED FINE FUELS THIS TIME OF YEAR...THIS WOULD START TO RAISE CONCERNS FOR CRITICAL FIRE WEATHER CONDITIONS. HOWEVER...SOUTHERLY FLOW ALSO STARTS TO ADVECT LOW LEVEL MOISTURE NORTHWARD INTO THE REGION AND IN SPITE OF SOME WARMING ON FRIDAY...RHS DO NOT GET LOW ENOUGH TO WARRANT ANY RED FLAG CONCERNS. FRIDAY STILL LOOKS DRY...BUT BOTH GFS AND EC SUGGEST SOME SHOWERS BREAKING OUT ACROSS THE SOUTHWEST MOUNTAINS FRIDAY NIGHT AS MOISTURE CONTINUES TO INCREASE IN SOUTHWEST UPSLOPE FLOW. UPPER TROF MOVING THROUGH THE WESTERN US LIFTS TO THE NORTHEAST ACROSS UT/NW CO ON SATURDAY. MAIN AFFECT THIS WILL HAVE ON SOUTHERN CO IS TO INCREASE THE WINDS. ISOLATED TO SCATTERED SHOWERS WILL BE POSSIBLE ACROSS THE MOUNTAINS...BUT THESE LOOK MAINLY CONFINED TO THE CONTDVD REGION. THERE IS ALSO A DRY LINE TAKING SHAPE ACROSS THE SOUTHEAST PLAINS ON SATURDAY...BUT FOR NOW APPEARS THAT MOISTURE RETURN DOESN'T OCCUR QUICKLY ENOUGH TO YIELD MORE THAN A COUPLE HUNDRED J/KG OF CAPE. WILL ALSO HAVE TO WATCH FOR POTENTIAL RED FLAG CONDITIONS ON SATURDAY ACROSS THE LOWER ELEVATIONS OF THE MTS AND I-25 CORRIDOR...BUT FOR NOW HUMIDITY VALUES STILL DO NOT APPEAR LOW ENOUGH EVEN THOUGH IT WILL BE SUFFICIENTLY WINDY. TRAILING ENERGY DROPS SOUTHWARD THROUGH THE GREAT BASIN...CARVING OUT THE TROF AGAIN ACROSS UT/CO FOR LATE WEEKEND INTO EARLY NEXT WEEK. THERE ARE SOME TIMING DIFFERENCES IN THE MODELS WITH GFS QUICKER TO CARVE OUT A CLOSED LOW ACROSS THE FOUR CORNERS REGION SUNDAY NIGHT...WHILE EC KEEPS WEST SOUTHWEST FLOW OVER THE AREA UNTIL MONDAY/MONDAY NIGHT WHEN A CLOSED LOW DEVELOPS ACROSS SOUTHERN CO/NRN NM. CONSEQUENTLY...GFS IS FASTER TO BRING A FRONT INTO THE SOUTHEAST PLAINS ON SUNDAY WITH PRECIPITATION SPREADING SOUTHWARD ACROSS THE REGION SUNDAY NIGHT BEFORE MOVING OUT DURING THE DAY ON MONDAY. EC IS SLOWER WITH THE FRONT AND HOLDS OFF ON THE MAJORITY OF THE QPF UNTIL MONDAY NIGHT/TUES AS THE UPPER LOW CLOSES OFF TO THE SOUTH. GIVEN THE DIFFERENCES IN THE MODELS AND LOW CONFIDENCE THIS FAR OUT...WILL STICK CLOSE TO A MODEL BLEND FOR NOW AND SEE HOW THIS EVOLVES. -KT && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 356 AM MDT TUE OCT 28 2014 VFR CONDITIONS ARE EXPECTED ACROSS THE REGION OVER THE NEXT 24 HRS...INCLUDING THE THREE MAIN TAF SITES OF KCOS...KPUB AND KALS. LIGHT DIURNAL FLOW IS ANTICIPATED. && .PUB WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING UNTIL 8 AM MDT THIS MORNING FOR COZ085>089- 093>098. && SHORT TERM...MOORE LONG TERM...KT AVIATION...MOORE
Hazardous weather outlook, Oct 28, 6:02 AM MDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 602 AM MDT TUE OCT 28 2014 COZ058>089-093>099-291215- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 602 AM MDT TUE OCT 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A FREEZE IS ANTICIPATED OVER MUCH OF SOUTHERN COLORADO THROUGH 8 AM THIS MORNING. ANOTHER ROUND OF FREEZING TEMPERATURES IS EXPECTED ONCE AGAIN LATE TONIGHT FOR MUCH OF THE EASTERN PLAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WEATHER PATTERN IS EXPECTED TO BECOME MORE ACTIVE THIS WEEKEND INTO EARLY NEXT WEEK. ISOLATED TO SCATTERED SHOWERS AND AFTERNOON THUNDERSTORMS WILL SPREAD INTO THE SOUTHWEST MOUNTAINS LATE FRIDAY...THEN ACROSS ALL OF THE MOUNTAINS ON SATURDAY. THUNDERSTORMS WILL REMAIN MOST WIDESPREAD ALONG THE CONTINENTAL DIVIDE WITH ACTIVITY REMAINING MORE ISOLATED ACROSS THE SOUTHEAST MOUNTAINS. THE MAIN THREAT WITH ANY THUNDERSTORMS WILL BE LIGHTNING AND LOCAL WIND GUSTS UP TO 40 MPH. SOME LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS AT TIMES. UNSETTLED WEATHER WILL CONTINUE FOR SUNDAY AND MONDAY...PARTICULARLY ACROSS THE MOUNTAINS...WHERE SOME ADDITIONAL LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 27/31
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 2:26 PM MDT | Frost Advisory | PUB | Baca, Huerfano, Las Animas | 18 hr |
Nearby
Freeze Warnings in Colorado, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.